MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of an incomplete rotapro atherectomy system as the burr and distal portions of the coil and sheath failed to return for further analysis.Inspection of the device found that the burr catheter was received attached to the advancer via handshake connection.The burr housing and sheath were returned separate from the handshake connection and coil to the burr catheter.The sheath was separated at 9.7cm distal from the strain relief.The total returned portion of the coil was 24.9cm from the proximal end of the handshake connection to the burr catheter.Analysis found that the coil and sheath were detached, and the coil was severely stretched.During advancer testing, the device stalled during analysis, to which it was discovered that the device had a corroded turbine, and the shutter was damaged.The corroded turbine is not an expected factor during use of the device within the procedure.The shutter damage present could interfere with the devices ability to maintain optimal speed.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2024.It was reported that device stalled.A 1.50mm rotapro was selected for use.During preparation prior to procedure the rotapro was not working well and showing red stall indicator error.Procedure was completed using another device and no patient complications were reported.However, device analysis revealed that catheter coil and sheath were detached/separated.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20313729
Report Number2124215-2024-59471
Device Sequence Number7679061
Product Code MCX
UDI-Device Identifier08714729893363
UDI-Public08714729893363
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0031605283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown